MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-2354A; VITAL SIGNS MONITOR

NIHON KOHDEN CORPORATION BSM-2354A; VITAL SIGNS MONITOR
Model Number BSM-2354A
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the display screen on the bedside monitor (bsm) was going white intermittently.The device was in use on a patient, however no patient harm was reported.The bme will be sending the device in for repair.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The biomedical engineer reported that the display screen on the bedside monitor (bsm) was going white intermittently.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: additional narrative: on (b)(6) 2018, (b)(6) reported the bedside monitor (bsm-2354a sn:(b)(6)) had intermittent white screen.Service requested repair/exchange.Service performed nka repair center evaluation: unit was cleaned and under evaluation.We also visual inspected the labels.That matched with the unit.The reported problem "white screen intermittently" was duplicated.We troubleshooted the bedside and encountered other issue such as bad readings and waveform.On ecg and resp.Wanted to replace analog board (ur-3875) but we could not repair at this time because analog board (ur-3875) was out of stock.However, we are unable to repair the lcd at this time due to part was discontinued.We recommends customer for an exchange bedside.Please contact customer and advise for an exchange.Investigation result the bsm warranty began 07/07/06, which is almost 12 years prior to the reported issue.The warranty ended on 07/07/11.A review of device history found no previously reported issues with the unit.Per nkc dhr (attached), the unit has had no history of ncmr, deviation, or capa during manufacturing of the device.The device has not been refurbished and there were no discrepancies or unusual findings before device release that might relate to the reported issue.Nka repair center confirmed the white screen and also found ecg and respiration waveforms were found to be bad.Evaluation of the unit suspected failure of the lcd and analog board.Per bsm-2300a series service manual, a maintenance check should be performed once every six months.A maintenance check sheet is included in the service manual, which includes checking the display and vital sign parameters.Customer's maintenance information for this unit is not available.There is no sap record of nka servicing performed on this unit.The bsm-2354a model was discontinued on 08/03/11 in mbg-110308a due to the introduction of the bsm-6000 series monitor.Support for the unit continued for a minimum period of seven years.The issue occurred well beyond the warranty period and product discontinuance, and near the end of support period.Due to unavailability of parts, unit could not be repaired.Due to the age and condition of the unit, suspected root cause is maintenance needed.This issue is not suspected to be caused by deficient design.Corrected information: g4.Date received by manufacturer: should be 05/01/2018 not 05/03/2018 as listed on mdr initial report.

Brand Name
BSM-2354A
Common Device Name
VITAL SIGNS MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key7555484
Report Number8030229-2018-00178
Device Sequence Number144141
Product Code MHX
UDI-Device Identifier04931921101728
UDI-Public04931921101728
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K011918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/12/2019
Report Date (Section F) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-2354A
Device Catalogue NumberBSM-2354A
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/09/2019
Device Age143 MO
Event Location Hospital
Date Report to Manufacturer08/12/2019
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer08/09/2019
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Date Report Sent to FDA08/12/2019